In addition to depression I also have quite severe anxiety, I have found myself "abusing" xanax, mostly using it to sleep and having to increase the amount over a 6 month span. I am now taking 5 mg at a time, every night. My physician and counselor is unaware of this. I'd like to wean myself down safely myself. Is it possible? I have been told I would need to be medically weaned off, as in other drugs used instead of xanax, I could have seizures etc. Assuming I discontinue xanax, is Klonopin a better choice for daily use?
Sorry 4 the late response just getting over being sick... In my opinion and this is only my opinion you should get a doctor on board to do this the right way sure you could taper slowly and I mean very slowly xanax is a tough benzo and yes you can have seizures if just stopping c/t... I myself was on xanax and after a while I was doing the same as you upping the mg and I think it's cause of the rebound anxiety you get after if leaves your system..it has a short life versus Klonopin and I found myself being more anxious do to this so was switched to klonopin for it works longer in your system in my opinion it is better then xanax and I don't find myself reaching to take more then I am suppose to, but I can't tell you what's right for you I am not your doc just my opinion... perhaps you can talk to your doc about switching to k or something else cause it's only going to get worse if you are taking 5mg's now trust me been there... I wish you nothing but the best but please consult with your doctor you can't do this alone... GOD BLESS..
- Xanax Information for Consumers
- Xanax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Xanax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Jun 2011 • 8 answers
Can low amounts of xanax be taken safely long-term for chronic anxiety panic phobic-avoidances, etc?
Posted 29 Oct 2011 • 7 answers
Posted 25 Jan 2012 • 8 answers
Anxiety - I stopped taking Xanax is there anything I can possibly take to help my withdrawl symptom?
Posted 9 Oct 2012 • 4 answers
Posted 12 Mar 2013 • 3 answers